Jump to content

AuntieDepressed: Pristiq is the devil in a pill


AuntieDepressed

Recommended Posts

Hi I am new here. Found this site after reading endless others. This was the most helpful site as it actually offers advice for sufferers of withdrawal. I was only on Pristiq for 2 weeks, only once a day, 50 mg. So it should be easy to stop it right? NO! I have read all the info about pill splitting or not splitting. I decided to stop it cold turkey because the drug was making me so damn nauseous and disconnected. Now I am shivering as I sweat profusely. I have bowel cramps. I am severely nauseous and cannot eat. 


 


Does anyone reading this have this experience after such a short time? Any advice? I am desperate. I am so damn frustrated as I just switched after 2 years on Nortriptyline. I was so hopeful I may get relief from crippling depression, instead I am worse off. And now I have nothing in my system to battle depression.


 


By the way, this damn drug was rated safe from my DNA test of these drugs. Yeah, sure it is.    :wacko:    :angry:    :(


Thanks to each of you who share your story and I send hugs and support to each of you!   :wub:


 

Link to comment
  • Moderator Emeritus

Hi Auntie D,

 

Welcome to SA.  Yes, you have found a very helpful site with lots of great information and supportive members and knowledgeable volunteer staff.

 

Did you switch directly from Nortriptyline to Pristiq?  The withdrawal symptoms you are experiencing are most likely from the Nortriptyline.

 

Introduction to AD Withdrawal Syndrome

 

When did you stop taking the Pristiq?  Because you were only on it for 2 weeks, you might consider reinstating Nortriptyline.  About reinstating and stabilizing to reduce withdrawal symptoms

 

Once you have completed your signature the mods will be able to suggest what dosage to reinstate.  This will depend on when you last took Nortriptyline.  How to put your Withdrawal History in Signature (dates, ALL drugs, doses and how you decreased/increased).

 

After stabilising on Nortriptyline you would then be able to taper slowly to minimise withdrawal symptoms.  Tips for Tapering Off Nortriptyline

 

"And now I have nothing in my system to battle depression."

 

Would you mind telling us why you were prescribed Nortriptyline in the first place?  It may be that the drug has ended up causing depression.  It is a good idea to learn coping techniques, eg CBT either by yourself or through a therapist.

 

These helped me to understand that the brain has changed from taking ADs and why a slow taper is recommended.

 

Video: Healing from Antidepressants: Patterns of Recovery

 

Brain Remodelling

 

Have a read of the links and come back to this Topic to ask questions and to journal your progress.  Click Follow This Topic (top right) and you will be notified when someone replies.

 

CC

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • Moderator Emeritus

Hi AuntyDepressed , sorry you're feeling so awful , glad you found us.

 

You're having withdrawal syndrome from stopping abruptly , which is extremely common and extremely unpleasant.

It can go on for many many months , with new symptoms developing at any stage.

It sounds like the nortriptyline "pooped out" on you (stopped working) which prompted the change to pristiq.

 

The only way to stop the withdrawal developing is by reinstating.

Please read the links Chessie Cat provided and use this thread to ask any questions as you go along.

Do you have any nortriptyline there with you , what doses?

 

We can help you get through this , it's going to be okay.

Please click FOLLOW at the top right , and you'll receive an email each time someone posts here.

 

Best wishes , Fresh

:)

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy